Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 413, NWS Norman, OK

June 7, 2004Clay County, Wichita County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 2004, 3:27 AM CDT for Clay County, Wichita County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 3:27 AM CDT (08:27 UTC)
Expired
Jun 7, 2004, 4:00 AM CDT
In force
33 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Clay County, TX, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 70 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2109 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2109 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 070827
SVROKC
TXC077-485-070900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAY COUNTY IN NORTHERN TEXAS
  EASTERN WICHITA COUNTY IN NORTHERN TEXAS

* UNTIL 400 AM CDT

* AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM NEAR WICHITA FALLS...MOVING NORTHEAST AT 15
  MPH.

* LOCATIONS IN THE WARNING INCLUDE JOLLY AND WICHITA FALLS

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

LAT...LON 3384 9859 3385 9836 3400 9822 3407 9841

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:09 AM CDT, 18 minutes earlier.

Area forecast discussion, Jun 7, 3:09 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
254 AM CDT MON JUN  7 2004

.DISCUSSION...
THE RAIN/STORM COMPLEX OVER SOUTH CENTRAL OK IS EXPECTED TO DRIFT
SLOWLY NORTHEAST THOROUGH LATE MORNING BEFORE DISSIPATING. HOWEVER,
WEAK UPPER LOW IS FORECAST TO MEANDER FROM SOUTH CENTRAL TO
NORTHEAST OK THROUGH WEDNESDAY. WITH WARM ADVECTION AGAIN TONIGHT,
POPS REMAIN IN ROUGHLY THE SOUTHEAST HALF OF OK THROUGH WEDNESDAY.
ALTHOUGH OK HASNT RECEIVED THE HEAVY RAIN THAT NORTH CENTRAL TX
HAS, THAT MAY BE THE CASE TONIGHT. WITH RELATIVELY DRY CONDITIONS
ACROSS MOST OF SOUTHEAST AND EAST CENTRAL OK FLOODING IS NOT
EXPECTED TO BE AN ISSUE. WESTERN OK SHOULD BE UNDER THE INFLUENCE OF
THE SYNOPTIC-SCALE RIDGE.

THE DRYLINE IS STILL EXPECTED TO COME INTO PLAY BY THE WEEKEND WITH
A SHIFT TO SOUTHWEST FLOW ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  89  70  88  69 /  20  20  20   0
HOBART OK         94  70  90  68 /  10   0   0   0
WICHITA FALLS TX  92  71  89  70 /  20   0  10  10
GAGE OK           95  70  92  66 /   0   0   0   0
PONCA CITY OK     90  70  89  68 /  10  10  20   0
DURANT OK         89  70  88  69 /  80  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

9

EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 12:00 PM CDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN JUN 6 2004

OKZ004>048-050>052-TXZ083>090-071200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND EVENING OVER
PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. A FEW STORMS MAY
BRIEFLY REACH SEVERE LEVELS.

DISCUSSION...
RESIDUAL BOUNDARIES FROM OVERNIGHT THUNDERSTORMS AND A SMALL SCALE
CIRCULATION CENTER LEFT BY A STORM COMPLEX OVER NORTHWEST TEXAS ARE
EXPECTED TO PROVIDE THE FOCUS FOR ADDITIONAL ISOLATED THUNDERTORMS
OVER PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA THIS
AFTERNOON AND EARLY EVENING.  THINNING CLOUDS WILL RESULT IN THE
DEVELOPMENT OF MODERATE INSTABILITY... BUT DEEP LAYER SHEAR WILL
REMAIN RELATIVELY WEAK.  ANY STORMS THAT DEVELOP MAY BRIEFLY REACH
SEVERE LEVELS WITH A THREAT OF QUARTER SIZE HAIL AND 60 MPH WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST
THURSDAY NIGHT AND CONTINUE THROUGH SATURDAY AS ANOTHER STORM SYSTEM
PUSHES THE DRYLINE TOWARD WESTERN OKLAHOMA AT THE END OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY MORNING JUNE 7.

 MILLER

EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

In the hours before

Special weather statement, Jun 7, 2:11 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
211 AM CDT MON JUN 7 2004

TXZ086-090-070730-
CLAY TX-WICHITA TX-
211 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CLAY AND EASTERN
WICHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF JOLLY AT 211 AM
CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.

PEOPLE IN CLAY AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 2:31 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
231 AM CDT MON JUN 7 2004

TXZ090-070745-
CLAY TX-
231 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER JOLLY AT 231 AM CDT...MOVING
NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 7, 2:44 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
244 AM CDT MON JUN 7 2004

TXZ086-089-070800-
ARCHER TX-WICHITA TX-
244 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN WICHITA FALLS AT
244 AM CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Local storm report, Jun 7, 3:02 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
302 AM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0253 AM     HAIL             WICHITA FALLS           33.91N 98.50W
06/07/2004  1.00 INCH        WICHITA            TX   TRAINED SPOTTER

            REPORTED ON SOUTHWEST SIDE OF CITY

&&

EM
Local storm report, Jun 7, 3:04 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
304 AM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0301 AM     HAIL             WICHITA FALLS           33.91N 98.50W
06/07/2004  1.00 INCH        WICHITA            TX   AMATEUR RADIO

            REPORTED ON SOUTHWEST SIDE OF CITY

&&

EM
Local storm report, Jun 7, 3:09 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
309 AM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             WICHITA FALLS           33.91N 98.50W
06/07/2004  1.75 INCH        WICHITA            TX   TRAINED SPOTTER

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:48 AM CDTSevere Thunderstorm WarningOUNWichita42 min
Jun 7, 3:59 AM CDTSevere Thunderstorm WarningOUNClay31 min
Jun 7, 4:30 AM CDTSevere Thunderstorm WarningOUNClay45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.